Originally Posted by Jay Szerencsy
I think you might be taking too much fish oil. It's tends to be a blood thinner.
Two are probably enough. i would check it out carefully.
yes it thins your blood... but NO WHERE NEAR what ASA or non steroidals do.. and we not going anywhere near coumadin vs fish oil
JTT – Fish Oil Supplementation Shows No Adverse Effects With Warfarin
Bender NK, Kraynak MA, Chiquette E, et al. Effects of Marine Fish Oils on the Anticoagulation Status of Patients Receiving Chronic Warfarin Therapy. J Thromb Thrombolysis. 1998;5(3):257-261.
The purpose of this placebo-controlled, randomized, double-blinded, parallel study was to determine the existence and magnitude of effect of various doses of fish oil supplements on International Normalized Ratio (INR) determinations in patients receiving chronic warfarin therapy. Patients from anticoagulation clinics from both the Brady Green Community Health Center and Audie L. Murphy Veterans Administration in San Antonio, Texas were enrolled in the study. The enrolled subjects included 5 males and 11 females, all of whom were receiving chronic warfarin therapy for indications requiring oral anticoagulation. All enrolled patients underwent a 4-week placebo monitoring period in which INRs were determined on a weekly basis. If the INRs were found to be stable, patients were randomized to receive a 4-week treatment period of either placebo capsules (n = 6), 3 grams of fish oil daily (n = 5), or 6 grams of fish oil daily (n = 5). Patients were followed on a twice-weekly basis for INR determinations and adverse reactions. Five patients were discontinued from the study due to noncompliance (2) and unstable INRs (3). There was no statistically significant difference in INRs between the placebo lead-in and treatment period within each group (P = 0.82). There was also no difference in INRs found between groups (P= 0.41). One bruising episode was reported, yet no major bleeding episodes were observed during the study.
Fish oil supplementation in doses of 3-6 grams per day does not seem to create a statistically significant effect on the anticoagulation status of patients receiving chronic warfarin therapy.